I have just been diagnosed, have been started on Lamictal, and I will be starting on Seroquel tomorrow, the start of a weekend off. I am told some people have slept up to 20 hours with their first experience with it and that starting it on the weekend is somewhat of a safety measure so as to not screw with work.
I do have to go back to work Monday, though, and I am concerned that I may not be able to function properly still, even though it will be after the third night of Seroquel. I have to get up at 5:30 and start work by 6 a.m. every morning. I generally take my evening pills (yep, I already take a [bleep]load of pills twice a day) at around 7:30, 8 p.m. For those who take Seroquel and have gone through the initial stages of adjusting to it, is there cause for me to worry about the grogginess at that hour of the morning, after having eight hours for my body to process it, or should I just relax and enjoy the sleep, which will be a refreshing change for me?
P.S. I also take 20 mg. of Celexa each morning, if it's important to have that factored into the mix. I've gotten over the sleepiness with that med already, though.
I've been on seriquil for 7 years
the first day that I started it I couldn't get up that morning I was having trouble walking ....
after a day or 2 I was alright........
If your getting up at six my best advice is to take seriquil 1-2 hours before you NEED to go to bed because it takes a little while to kick in
I recomend going to bed early
you shouldn't have any problems otherwise unless your doseage is really high
and also don't raise your doesage unless you absloutly have to
it can be hard to tapper down off seriquil
I was on the Lamictal and Seroquel combo for 2.5 years. Seroquel is really sedating for some people, others seem to tolerate it fine. My suggestion is to take it earlier in the evening so that it is easier to wake up in the morning. Enjoy the sleep - best sleep I ever had. I am no longer taking it and I miss being able to sleep through the night. It is smart of you to start it on a weekend to figure out how you react to it. I personally never slept 20 hours, but I did average about 10 hours/night - sometimes sleeping as much as 12 hours. I had to learn to make changes in my life to account for that - I went to bed earlier, scheduled classes later in the morning. Green tea also helped get me going on days that I needed to be up really early. The tiredness does decrease a little with time - but for me it never completely went away. Good luck! The drug really did help me - I hope it does the same for you.
Thank you SO much for the advice and insight into how the drug may affect me! I can see I wasn't factoring in enough time to sleep the night before, so I really appreciate you taking the time to help me see it would be wiser to go to bed earlier Sunday night, since Monday morning will be the first "test-drive" of trying to work with it. :-)
Kind of the same story here too. It'll take some time to get used to it, so give yourself as much time at night to sleep--take it early in evening. Kind of depends on the dosage too. I could only handle 50mg at a time, otherwise I'd not function the next day. I get up at 6am so I'd take the 50mg around 8 or 9pm. Seem to work okay. I gained weight so fast on this drug though. Seemed to mess with my appetite and had huge carb cravings. Probably due to how Seroquel impacts dopamine in the brain....not sure. Not trying to scare you, but something to watch for. Had to stop taking it though because it caused this inner restless feeling which was just too much to handle.
Wow you got some great feed back. You never did say how much you would be starting on and if it is being used only for sleep or other symptoms. I take 100mg. of Seroquuel This is actualy considered a low dose. I had some weight gain....but the booty looked nice. No really my normal wieght is118 and I gained 10 . So thats not so bad.What I love the most about this med is that it feels clean .The medicinal principal Worked very well with my other meds, which keeps from having to constanly tweek my meds.I love it I would give up everything I take in order to keep it .At 100 mg. + 10 hours sleep------I'm never droggy.
I was actually fine starting, I started in small doses, so that could be the reason, I take 50mgs in the morn, the 50 in the afternoon, and 100mgs at night.. I wouldn't worry too much, you're on a good combo of drugs like me.. glad you are starting on the weekend just in case
Hi, I've been on seroquel for a year. I hadn't slept much at all for a few months til I started it. I was started on twice daily doses and slept for the first 36hrs and that was starting with 25mgs! Soon after that had relatively alert days and great night sleeps for a while, the length of sleep has slowly decresed; still manage to fall asleep pretty easily at night (also on temazepam) but am usually awake within 6 hours at best, so in the long run you'll be fine with work if my experience is anything to go by.
Hi I am a newby too, I started to take it last friday, I too was on 2 x 25mg, I made the mistake of taking it when I was at work being nieve and rapid cycling I took my first pill and with in half an hour it was like I was drunk, slerring my words and then my arms and legs went really heavy and I struggled to stay awake, as this was happening I had customers coming in and out of my shop and I new stuff was happening around me but was unable to contribute, it was really scarey. I then had 5 days off work to adjust but each time I took it I couldnt keep awake and I have kids to drive to school and work so after this trial I halfed my dose and do not take it in the morning as I just cant risk driving like this, I now have another 5 days off and I am going to see if I can get through the day without needing to sleep for a few hours. With me around 3-4 hours later I am fine so I am hoping now having been on it for a week that I will be able to cope, last night when I took my night dose I was able to stay awake and not get sleepy so I am hoping that this next few days will settle. Hope this helps, I do feel more normal now though so they have stopped me going into full mania although still a little speedy at times but the nasty stuff has gone.
Oh, gosh, hell1971, that sounds just awful! I am sorry. Since I have just done major damage once again to my dwindling finances today, I guess I am ready for whatever the meds bring as something has got to give, as they say, SOON or it will be me! I don't get paid if I don't work, so I'm hoping all will be fine on Monday, but...I don't know...right now I don't care about much of anything, just want to be numb.
Again, thank you, all of you, for preparing me!! Gotta do my research, after all, to feel like I have some control over my situation, even though I am fooling myself to think that is so. :-)
Think I'm going to be okay with the Seroquel. I'm getting about eight hours of sleep with it (other than the typical middle-of-the-night bathroom forays) and then waking up. Haven't tried working yet obviously, but when I get up, I feel like I'll be okay, albeit maybe a little tired still. We'll see, tomorrow being D-Day.
I didn't realize until the last few days that it did make me a little lethargic, so I tried to drop my levels of seroqual in the day, but I got hypomanic within 2 days, I'm not doing that again. I think I will just have to add a cup or two of coffee to see if that makes a difference. I do know this really helps with my hypomania and anxiety, so I'm not going to change the drug, it's been a godsend in many respects.
I wrote a post re using Horlicks malt drink a while back. I was on the mix you take. It was ok (still take the Lamictal). I met a psyche nurse though who put me on to it and it works really well. Google Horlicks. It really works well. Keep taking your other meds. Perhaps someone else in the forum who is not taking seroquel any more but is having some trouble sleeping could take Horlicks to see. Cheers everyone.
What does the Horlicks taste like? Is it disgusting as in nose-pinching awful? Is it chalky? Or would you say it's tasty and you don't mind downing it a bit? Do you mix it with water or milk or what makes it palatable? I see Amazon sells it, so it would be easy to get.
Thanks for the suggestion! Hey, at this point, I'll try anything. :-)
(Although, even though I bought the fish oil capsules, they've been sitting unopened on my counter, 'cause those suckers are BIG and I have a problem with swallowing big pills.)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.